MAUDE Adverse Event Report: ALPHATEC SPINE INC SET SCREW (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC SET SCREW (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM
Model Number 47027
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One other set screw with a separate part and lot number was also return for evaluation.(b)(4); lot# 696252 manufactured (b)(6) 2015.The set screws were returned and examined by r&d.It was noted that the underside of the set screws exhibited wear patterns atypical of the type of wear seen on samples which have been subjected to standard locking/final tightening conditions.A series of tests were conducted in an attempt to generate failure of the screw construct and replicate the wear patterns to assign a root cause.All tests were unable to produce a failure of the set screw or construct and were also unable to replicate the wear patterns noted.It therefore appears that the set screw failures may be a result of atypical loading or due to a surgical technique outside the bounds for which the screw was designed.
 
Event or Problem Description
Revision surgery was conducted on (b)(6) 2016 to remove and replace 3 arsenal set screws at the l5-s1.The set screws were found to have backed out of position one month post-op.The arsenal spinal fixation was originally implanted on (b)(6) 2015.

Brand Name
SET SCREW (TI-6AL-4V ELI)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key5457228
Report Number2027467-2016-00012
Device Sequence Number18902832
Product Code NKB
UDI-Device Identifier00844856070325
UDI-Public00844856070325
Combination Product (Y/N)N
PMA/510(K) Number
K133221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number47027
Device Catalogue Number47027
Device Lot Number692705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2016
Initial Report FDA Received Date02/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;